Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 8, NWS Pendleton, OR

December 6, 20155 counties in Oregon

NWS Pendleton, OR issued this high wind warning at Dec 6, 2015, 2:56 PM PST for 5 counties in Oregon. It took effect at Dec 7, 2015, 4:00 AM PST. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2015, 2:56 PM PST (22:56 UTC)
In effect from
Dec 7, 2015, 4:00 AM PST
Expired
Dec 7, 2015, 6:27 PM PST
In force
14 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR, Sherman County, OR, Wasco County, OR

The radar

The Portland,OR radar (KRTX), 199 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 6:15 PM PSTNON-TSTM WND DMGSisters, ORFIRST RESPONDERS, REPORTED TO A HOUSE THAT A TREE FELL ON. THERE WERE PEOPLE INSIDE, BUT NO ONE WAS INJURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS76 KPDT 062256
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PST SUN DEC 6 2015

...STRONG WIND GUSTS ACROSS SOUTH CENTRAL AND SOUTHEAST WASHINGTON
AND CENTRAL AND NORTHEAST OREGON ON MONDAY...

.STRONG WINDS AT THE SURFACE AND ALOFT WILL OCCUR ON MONDAY OVER
MOST OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND CENTRAL AND
NORTHEAST OREGON. THE EAST SLOPES OF THE OREGON CASCADES AND
CENTRAL AND NORTH CENTRAL OREGON WILL BE ESPECIALLY PRONE TO
SUDDEN AND DAMAGING WIND GUSTS.

ORZ509>511-071300-
/O.UPG.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
/O.NEW.KPDT.HW.W.0008.151207T1200Z-151208T0600Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN...
BEND...MADRAS...PRINEVILLE...REDMOND
256 PM PST SUN DEC 6 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ027-521-071300-
/O.UPG.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
/O.NEW.KPDT.WI.Y.0036.151207T1500Z-151208T0600Z/
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE...BICKLETON
256 PM PST SUN DEC 6 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL TREES.
  ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-050-071300-
/O.NEW.KPDT.WI.Y.0036.151207T1200Z-151208T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE...
JOSEPH...WALLOWA
256 PM PST SUN DEC 6 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 55 MPH...AFFECTING
  MAINLY THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AND AREAS
  OVER THE SOUTH END OF THE WALLOWA VALLEY AND THROUGH THE IMNAHA
  VALLEY.

* TIMING...WINDS WILL INCREASE SIGNIFICANTLY AFTER 4 AM MONDAY
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR.
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS...INCLUDING INTERSTATE 84 THROUGH LADD CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-071300-
/O.NEW.KPDT.WI.Y.0036.151207T1200Z-151208T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
256 PM PST SUN DEC 6 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL TREES.
  ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-508-WAZ028-071300-
/O.NEW.KPDT.WI.Y.0036.151207T1500Z-151208T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...HEPPNER...
CONDON...FOSSIL...CONNELL...PROSSER...TRI-CITIES
256 PM PST SUN DEC 6 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST MONDAY.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL TREES.
  ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.   

&&

$$
4 follow-up statements
022 
WWUS76 KPDT 071146
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
346 AM PST MON DEC 7 2015

...STRONG WIND GUSTS ACROSS SOUTH CENTRAL AND SOUTHEAST
WASHINGTON AND CENTRAL AND NORTHEAST OREGON TODAY...

.STRONG WINDS AT THE SURFACE AND ALOFT WILL OCCUR TODAY OVER
MOST OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND CENTRAL AND
NORTHEAST OREGON. THE EAST SLOPES OF THE OREGON CASCADES AND
CENTRAL AND NORTH CENTRAL OREGON WILL BE ESPECIALLY PRONE TO
SUDDEN AND DAMAGING WIND GUSTS.

ORZ509>511-072300-
/O.CON.KPDT.HW.W.0008.151207T1200Z-151208T0600Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN...
BEND...MADRAS...PRINEVILLE...REDMOND
346 AM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM THIS
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-050-072300-
/O.CON.KPDT.WI.Y.0036.151207T1200Z-151208T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE...
JOSEPH...WALLOWA
346 AM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 55 MPH...AFFECTING 
  MAINLY THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AND 
  AREAS OVER THE SOUTH END OF THE WALLOWA VALLEY AND THROUGH THE 
  IMNAHA VALLEY.

* TIMING...WINDS WILL INCREASE SIGNIFICANTLY AFTER 4 AM THIS
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

* IMPACTS...BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS...INCLUDING INTERSTATE 84 THROUGH LADD CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-072300-
/O.CON.KPDT.WI.Y.0036.151207T1200Z-151208T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
346 AM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM THIS
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-508-WAZ027-028-521-072300-
/O.CON.KPDT.WI.Y.0036.151207T1500Z-151208T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...HEPPNER...
CONDON...FOSSIL...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...GOLDENDALE...BICKLETON
346 AM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM THIS
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
436 
WWUS76 KPDT 072036
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1236 PM PST MON DEC 7 2015

...STRONG WIND GUSTS ACROSS SOUTH CENTRAL AND SOUTHEAST
WASHINGTON AND CENTRAL AND NORTHEAST OREGON EXPECTED INTO THIS
EVENING...

.STRONG WINDS AT THE SURFACE AND ALOFT WILL OCCUR TODAY OVER MOST
OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND CENTRAL AND
NORTHEAST OREGON. THE EAST SLOPES OF THE OREGON CASCADES AND
CENTRAL AND NORTH CENTRAL OREGON WILL BE ESPECIALLY PRONE TO
SUDDEN AND DAMAGING WIND GUSTS.

ORZ509>511-080600-
/O.CON.KPDT.HW.W.0008.000000T0000Z-151208T0600Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN...
BEND...MADRAS...PRINEVILLE...REDMOND
1236 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...STRONG AND DAMAGING WIND GUSTS ARE EXPECTED TO DEVELOP
  AND CONTINUE INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-050-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE...
JOSEPH...WALLOWA
1236 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING.

* IMPACTS...BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS...INCLUDING INTERSTATE 84 THROUGH LADD CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1236 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-508-WAZ027-028-521-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...HEPPNER...
CONDON...FOSSIL...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...GOLDENDALE...BICKLETON
1236 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
130 
WWUS76 KPDT 080034
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
434 PM PST MON DEC 7 2015

...VERY WINDY THROUGH EARLY TONIGHT...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE THROUGH EARLY
TONIGHT AND THEN DECREASE OVERNIGHT. SOME AREAS WILL BE PRONE TO
SUDDEN AND DAMAGING WIND GUSTS.

ORZ509>511-080600-
/O.CON.KPDT.HW.W.0008.000000T0000Z-151208T0600Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN...
BEND...MADRAS...PRINEVILLE...REDMOND
434 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG AND DAMAGING WIND GUSTS ARE EXPECTED TO DEVELOP
  AND CONTINUE THROUGH EARLY TONIGHT AND THEN DECREASE OVERNIGHT.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND 
  CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING 
  LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-050-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE...
JOSEPH...WALLOWA
434 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH IN
  THE SOUTHERN PORTION OF THE VALLEY. 

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE INTO EARLY TONIGHT
  AND THEN DECREASE OVERNIGHT. 

* IMPACTS...BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS...INCLUDING INTERSTATE 84 THROUGH LADD CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
434 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  EARLY TONIGHT AND THEN DECREASE OVERNIGHT.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-508-WAZ027-028-521-080600-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...HEPPNER...
CONDON...FOSSIL...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...GOLDENDALE...BICKLETON
434 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  EARLY TONIGHT AND THEN DECREASE OVERNIGHT. 

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT SMALL 
  TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. 
  HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
975 
WWUS76 KPDT 080227
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
627 PM PST MON DEC 7 2015


ORZ509>511-080330-
/O.CAN.KPDT.HW.W.0008.000000T0000Z-151208T0600Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-
627 PM PST MON DEC 7 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING.

SOME GUSTY WINDS WILL CONTINUE OVERNIGHT BUT MAINLY ALONG
RIDGETOPS AND LEEWARD SIDES OF RIDGES.

$$

ORZ044-049-050-507-508-WAZ027>029-521-080330-
/O.CAN.KPDT.WI.Y.0036.000000T0000Z-151208T0600Z/
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
627 PM PST MON DEC 7 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

SOME GUSTY WINDS WILL CONTINUE OVERNIGHT BUT MAINLY ALONG
RIDGETOPS AND LEEWARD SIDES OF RIDGES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 6, 2:51 PM PST, 5 minutes earlier.

Area forecast discussion, Dec 6, 2:51 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
251 PM PST SUN DEC 6 2015

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE NEXT IN A SERIES OF
PACIFIC STORMS WILL MOVE INTO AND THROUGH THE PACIFIC NORTHWEST
TONIGHT. ANOTHER SYSTEM WILL FOLLOW RIGHT BEHIND TONIGHT'S SYSTEM.
THIS SECOND SYSTEM'S WARM FRONT WILL MOVE THROUGH THE REGION MONDAY,
THEN IT'S WEAKENING COLD FRONT WILL MOVE THROUGH MONDAY NIGHT. SNOW
LEVELS TONIGHT WILL RUN FROM NEAR 4000 FEET OVER KITTITAS COUNTY IN
WASHINGTON AND WALLOWA COUNTY IN OREGON TO NEAR 5000 FEET IN CENTRAL
OREGON. SNOW AMOUNTS TONIGHT ABOVE THESE LEVELS WILL BE 2 INCHES OR
LESS, EXCEPT FOR HIGHER AMOUNTS NEAR THE WASHINGTON CASCADE CREST.
THE SYSTEM AFFECTING THE AREA MONDAY AND MONDAY WILL RAISE SNOW
LEVELS FURTHER, SO ONLY THE HIGHEST ELEVATIONS WILL SEE SNOW. PRECIP
AMOUNTS WITH THIS SECOND SYSTEM WILL BE FAIRLY DECENT OVER THE BLUES
AND ALONG AND NEAR THE CASCADES.

WINDS WILL BE BIGGER ISSUE WITH THE MONDAY/MONDAY NIGHT SYSTEM.
THERE IS THE POTENTIAL FOR STRONG DOWN SLOPE WIND GUSTS FROM NORTH
CENTRAL OREGON SOUTH THROUGH CENTRAL OREGON. SUSTAINED WINDS IN
THESE AREAS MAY ONLY RUN 25 TO 35 MPH, BUT SUDDEN GUSTS COULD REACH
AT LEAST 60 MPH. THUS WILL ISSUE A HIGH WIND WARNING FOR THE
POTENTIAL STRONG GUSTS. VERY WINDY CONDITIONS WILL BE POSSIBLE OVER
THE BLUE MOUNTAIN FOOTHILLS, THE LOWER BASIN, THE SIMCOE HIGHLANDS
AND THE YAKIMA VALLEY. WIND ADVISORIES WILL BE ISSUED FOR THESE
AREAS. ALSO THE GRANDE RONDE VALLEY AND WALLOWA COUNTIES WILL SEE
LOCAL VERY WINDY CONDITIONS AND ADVISORIES WILL BE ISSUED. 90

.LONG TERM...TUESDAY THROUGH WEDNESDAY...A MOIST WARM FRONT TUESDAY
AND TUESDAY NIGHT WILL BRING STEADY RAIN ALONG THE EAST SLOPES OF
THE WASHINGTON CASCADES AND THE NORTHERN BLUE MOUNTAIN. SNOW LEVELS
WILL BE NEAR 7000-8000 FEET. A HYDROLOGIC OUTLOOK WILL BE ISSUED
SHORTLY TO HIGHLIGHT THE CONCERNS FOR RIVER AND STREAM RISES ALONG
THE EAST SLOPES OF THE WASHINGTON CASCADES AND THE NORTHERN BLUE
MOUNTAINS. RAINFALL AMOUNTS WILL BE LESS IN OUR SOUTHERN ZONES...AS
THE OVERRUNNING MOISTURE WILL MAINLY BE ACROSS WASHINGTON STATE. A
COLD FRONT WILL FOLLOW ON WEDNESDAY WITH SNOW LEVELS LOWERING TO
4000-5000 FEET IN THE AFTERNOON. STRONG WINDS ALOFT AND A TIGHT
SURFACE PRESSURE GRADIENT WILL REMAIN DURING THIS TIME...AND WIND
HIGHLIGHTS MAY NEED TO BE EXPANDED THROUGH WEDNESDAY FOR MOST
FORECAST ZONES. WISTER

WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST AREA WILL BE IN THE DRY
WARM SECTOR AHEAD OF A COLD FRONT WEDNESDAY EVENING FOR DRY
CONDITIONS THROUGH WEDNESDAY EVENING IN THE LOWER COLUMBIA BASIN AND
IN THE KITTITAS AND YAKIMA VALLEYS. THEN A FAST MOVING COLD FRONT
ZIPS THROUGH FORECAST OVERNIGHT THROUGH THURSDAY MORNING FOR A SNOW
LIKELY AT HIGHER TERRAIN UNTIL DAYBREAK FOLLOWED BY RAIN LIKELY
THROUGH THE DAY AT LOWER ELEVATIONS WITH A RAIN/SNOW MIX IN THE
MOUNTAINS FOR THURSDAY DUE TO A MOISTURE PLUME CONTINUING OVER THE
REGION FOLLOWING COLD FRONT PASSAGE THROUGH FORECAST AREA IN THE
MORNING. THURSDAY NIGHT AND FRIDAY ANOTHER DISTURBANCE SWINGS INTO
THE INTERIOR PACIFIC NORTHWEST ON THE WESTERN FLANK OF A LONG WAVE
TROUGH PERSISTING OVER THE WESTERN STATES, THUS KEEPING A CHANCE OF
RAIN AND SNOW AT LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. FRIDAY
NIGHT THROUGH THE WEEKEND A STRONG MID/UPPER LEVEL TROUGH ENTERS
PACIFIC NORTHWEST BRING A WARM FRONT AND COLD FRONT COUPLET AND A
CHANCE OF SNOW IN THE MOUNTAINS AND RAIN AT LOWER ELEVATIONS. POLAN

&&

.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR EXPECTED AT MOST
TAF SITES THROUGH THE PERIOD, EXCEPT AT KYKM WHICH WILL HAVE VLIFR
TO BRIEF PERIODS OF IFR CIGS/VIS THIS MORNING UNTIL AROUND 21Z-22Z
WHEN CONDITIONS IMPROVE TO IFR/LIFR IS EXPECTED FOLLOWED BY
IMPROVING CONDITIONS FOR REMAINDER OF THIS AFTERNOON INTO THIS
EVENING, THEN A SHORT PERIOD OF RAIN WITH POSSIBLE MVFR VIS 07TH/01-
04Z, THEN WORSENING CONDITIONS DUE TO LOW CIGS AND VIS PRODUCING
IFR/LIFR BY 07TH/04Z. KDLS WILL BECOME MVFR EARLY THIS EVENING DUE
TO MIST RESTRICTING VISIBILITY AS A RESULT OF MODERATE RAIN.

NEXT FAST MOVING STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT
WITH BKN-OVC CIGS BETWEEN 3000 TO 5000 FT AGL AND STRATIFORM RAIN.
RAIN WILL TAPER OFF AND END AFTER DAYBREAK MONDAY WITH RAIN
PERSISTING UNTIL AROUND 07/15-18Z AT KPSC, KALW AND KPDT WHILE RAIN
ENDS EARLIER BY SEVERAL HOURS AT KYKM, KDLS, KRDM AND KBDN.
POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  59  49  63 /  50  40  30  50
ALW  48  58  50  63 /  50  60  30  60
PSC  45  58  49  60 /  70  70  20  50
YKM  36  49  42  58 /  50  60  20  50
HRI  46  59  49  60 /  60  60  30  40
ELN  36  47  39  51 /  50  70  30  60
RDM  42  56  46  58 /  60  50  30  30
LGD  39  48  44  48 /  70  80  50  60
GCD  39  50  40  52 /  70  70  30  30
DLS  40  53  48  57 /  60  60  40  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 10 PM PST MONDAY FOR ORZ509>511.

     WIND ADVISORY FROM 4 AM TO 10 PM PST MONDAY FOR ORZ049-050-507.

     WIND ADVISORY FROM 7 AM TO 10 PM PST MONDAY FOR ORZ044-508.

WA...WIND ADVISORY FROM 4 AM TO 10 PM PST MONDAY FOR WAZ029.

     WIND ADVISORY FROM 7 AM TO 10 PM PST MONDAY FOR WAZ027-028-521.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/85/99/99

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:08 AM PSTHigh Wind WarningPDTCrook, Deschutes, Jefferson, Umatilla, Union, Wallowa5 hr
Dec 6, 2:56 PM PSTWind AdvisoryPDTGilliam, Morrow, Umatilla, Union, Wallowa, Wheeler28 hr

Nearby

High Wind Warnings in Oregon, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.